INCIDENCE AND RISK FACTORS FOR DRUG INDUCED HEPATOTOXICITY IN PULMONARY TB PATIENTS TAKING ATT ACCORDING TO DOTS

Akash Bhuriya, Vinod Kumar Singh

Abstract


INTRODUCTION:ABSTRACT: INTRODUCTION: Tuberculosis still remains a serious clinical problem. Out of standard first line drugs, rifampicin and pyrazinamide have been observed to have hepatotoxic potential & drug induced hepatotoxicity (DIH) is an important and commonly encountered adverse effect with anti TB treatment (2, 3) . A higher risk of hepatotoxicity has been reported in Indian patients(4-7) than in their western counterparts(7-9) .The reasons for the higher rate of hepatotoxicity in Indian patients are unclear.

 AIMS AND OBJECTIVES: 1. To study the incidence of hepatotoxicity in patients receiving antitubercular treatment(ATT) as per Revised National TuberculosisControlProgramme.
2. To know the possible risk factors for the development of drug induced hepatotoxicity.
MATERIAL AND METHODS: In the prospective study, 100 freshly diagnosed pulmonary tuberculosis patients attending the medicine outpatient department or admitted in TMMC & RC, Moradabad and attending RNTCP DOTS center in the hospital were taken up for study.  

RESULTS: TWO patient (2%) developed ATT induced DIH which included cases in the age group of 41-60yearsboth patients had pretreatments albumin <3.5% gm/dl&  BMI<17.5%

CONCLUSION: The incidence of asymptomatic elevation of liver enzymes secondary to ATT is 8% .Advanced age, BMI < 17.5, pretreatment hypoalbuminemia are predisposing factors for the development of ATT induced hepatotoxicity.

Keywords


Drug induced hepatotoxicity, anti tubercular treatment, RNTCP

Full Text:

PDF

References


Espinal MA et al. Global trends in resistance to anti tuberculosis drugs, NEJM, 2001, 344(17): 1294-1303.

Girling DJ. The hepatic toxicity of antitubercular regimens containing isoniazid, rifampicin and pyrazinamide. Tubercle 1978:59: 13-32.

Gangadharam PR. Isoniazid, rifampicin and hepatotoxicity (editorial). Am Rev Respir dis 1986; 133; 963-65.

Parthasarathy R, Sarma GR, Janardhanam B, Ramachandran P, Santha T. Hepatic toxicity in south Indian patients during treatment of tuberculosis with short course regimens containing isoniazid,rifampicin and pyrazinamide. Tubercle 1986:67:99-108.

Singh MK, Mamatha. S, Jain R. incidence and risk factors for hepatitis in patients receiving antitubercular treatment. Journal of Evolution of Medical and Dental Sciences/ Volume 2/ Issue 1/ January 7, 2013

Taneja DP, Kaur D. Study on hepatotoxicity and other side effects of antituberculosis drugs. J Indian Med Assoc 1990:88:278-280

Mehta S. Malnutrition and drugs; clinical implications. DevPharmacolTher1990 ;15:159-165.

Snider DE, Long MW, Cross FS, Farer LS. Six months isoniazid and rifampicin therapy for pulmonary tuberculosis: report of a United States Public Health Service co-operative trial. Am Rev Respir Dis 1984:129:573-579.

DuttAK, Moers D, Stead WW. Short course chemotherapy for tuberculosis with mainly twice weekly isoniazid and rifampicin:Community physician’s seven year experience with mainly out patients. Am J Med 1984;77;233-242.

British Thoracic and Tuberculosis Association; Short course chemotherapy in pulmonary tuberculosis. Lancet 1975; I;119-124.


Refbacks

  • There are currently no refbacks.